Journal article icon

Journal article

On spherically symmetric gravitational collapse

Abstract:

This paper considers the dynamics of a classical problem in astrophysics, the behavior of spherically symmetric gravitational collapse starting from a uniform, density cloud of interstellar gas. Previous work on this problem proposed a universal self-similar solution for the collapse yielding a collapsed mass much smaller than the mass contained in the initial cloud. This paper demonstrates the existence of a second threshold not far above the marginal collapse threshold - above which the asy...

Expand abstract
Publication status:
Published

Actions


Access Document


Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Role:
Author
Journal:
JOURNAL OF STATISTICAL PHYSICS
Volume:
93
Issue:
3-4
Pages:
863-899
Publication date:
1998-11-01
DOI:
ISSN:
0022-4715
Language:
English
Keywords:
Pubs id:
pubs:14028
UUID:
uuid:09457688-156b-4b8b-b391-25a8e1ac19c1
Local pid:
pubs:14028
Source identifiers:
14028
Deposit date:
2012-12-19

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP